# SDR CA110802008

- Difficulty date: July 21, 2011
- Submitted: September 9, 2011
- Operation: Air carrier
- Make and model: Dhav DHC3
- Aircraft time: 4,787 hours
- Engine: Pwa PT6A34
- Propeller: Hartzl HCB3TN3
- System (JASC): 5753 · Trailing Edge Flaps
- Part: Structure
- Condition: Damaged
- Location: Te Flap
- Stage of operation: CL
- How discovered: O
- Nature of condition: E
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED A RUMBLING NOISE DURING CLIMB WITH FLAPS DEPLOYED TO THE CLIMB POSITION.  UPON LANDING, THE TRAILING FLAP WAS FOUND DAMAGED ON INBD SECTION.  TRAILING FLAP WAS REPAIRED AND REINSTALLED AND TEST FLIGHT WAS COMMENCED. THE SOUND WAS STILL EVIDENT AND THE FORE FLAP WAS VIBRATING IN CLIMB AND DESCENT. THE FLAPS WERE REMOVED FOR FURTHER INSP. AT THIS TIME THE FORE FLAP WAS DISCOVERED TO HAVE A BROKEN STIFFENER RIB IN THE T/E AND WAS LAYING LOOSE INSIDE. THIS WAS VERY DIFFICULT TO CHECK WHEN THE FLAP WAS INSTALLED.  SERVICEABLE PART WAS INSTALLED AND THE ACFT WAS RETURNED TO SERVICE AFTER A SUCCESSFULL TEST FLIGHT.
